C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 3F SL MBPLUS (3CG, BIOPATCH, PROBE COVER); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Defective Component (2292)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/14/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
Event or Problem Description
It was reported by customer defective picc lines.There are 6 picc lines 6 lines lot# rehr0323 with insertion dates from (b)(6).Collected.We retained only the tracking wire and its components.No other information was provided.Additional information provided on (b)(6).2023 each of these events occurred during the sterile insertion procedure of peripheral inserted central catheter placement.The failure point remains the 3cg tracking wire grommet with poor seal closure.The yellow grommet is not fully sealed/tight around the 3cg wire causing air to be drawn into the catheter during aspiration for blood check and at times during flushing.It also is so loose at times that the wire does not remain secure and migrates.Although so far, the migration is minimal and is usually less than a couple millimeters there is still the potential of further migration.This appears to be a critical failure point with risks that include but are not limited to unintentional air embolism administration, tracking wire migration, and vessel perforation.Fortunately, there were no patients injured during any of the procedures.Interventions included attempting to remedy any user error such as checking that tracking wire connection was fully secured ensuring this was not the point of air infiltration into catheter/syringe.Checking that proper connection of flush syringe was fully secured to luer connection to ensure this was not the failure point.Interventions that helped remedy the issue were plugging grommet that 3cg wire threads though with thumb to help provide a better seal and prevent air infiltration.It was reported this occurred with six devices.This report addresses the sixth device.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking stopper was confirmed.The returned sample was found to exhibit the same features as a previously investigated event, and the root cause was found to be within the scope.H3 other text: evaluation findings are in section h11.
Event or Problem Description
It was reported by customer defective picc lines.There are 6 picc lines 6 lines lot #rehr0323 with insertion dates from (b)(6) collected.We retained only the tracking wire and its components.No other information was provided.Additional information provided on 22/nov/2023: each of these events occurred during the sterile insertion procedure of peripheral inserted central catheter placement.The failure point remains the 3cg tracking wire grommet with poor seal closure.The yellow grommet is not fully sealed/tight around the 3cg wire causing air to be drawn into the catheter during aspiration for blood check and at times during flushing.It also is so loose at times that the wire does not remain secure and migrates.Although so far, the migration is minimal and is usually less than a couple millimeters there is still the potential of further migration.This appears to be a critical failure point with risks that include but are not limited to unintentional air embolism administration, tracking wire migration, and vessel perforation.Fortunately, there were no patients injured during any of the procedures.Interventions included attempting to remedy any user error such as checking that tracking wire connection was fully secured ensuring this was not the point of air infiltration into catheter/syringe.Checking that proper connection of flush syringe was fully secured to luer connection to ensure this was not the failure point.Interventions that helped remedy the issue were plugging grommet that 3cg wire threads though with thumb to help provide a better seal and prevent air infiltration.It was reported this occurred with six devices.This report addresses the sixth device.